| Model Number |
HEWAA3010080810/1 |
| Medical Device Problem Code |
Manufacturing, Packaging or Shipping Problem (2975)
| Health Effect - Clinical Code |
Blood Loss (2597)
| Date of Event |
02/16/2018
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that, on (b)(6) 2018, during a surgery for an aneurysmal disease, a serious bleeding was observed from the graft.The blood loss was about 3.5k cc.Hemostatic agent (dicynone) and blood plasma were used to treat the bleeding.No transfusion was required during the surgery.The graft remained implanted.No consequence for the patient was reported.
Additional Manufacturer Narrative
The correction is related to suspect medical device.The case has been submitted to the corporate medical officer for review, with two other similar cases reported together by the same physician (mdr # 1640201-2018-00008 & 164201-2018-00010).His medical opinion is reported as follows: "we have received three complaints regarding complex aortic surgeries performed at same institution in china by the surgeon.Very limited information has been collected regarding the preexisting conditions of the patients.In all cases a very significant blood loss from the totality of the vascular grafts, from 3.5 to 5.5 liters.For all cases hemostatic agents were required to stop the bleeding.The procedures were significantly delayed by the hemostatic management.Ultimately the blood loss was controlled and the graft remained implanted in all cases.Similarly, all patients had no clinically significant consequences due to the events described.The limited information provided don't allow a clinical assessment.However the magnitude of the blood loss was very significant.The cause of the bleeding was unknown.Despite the normal post-operative course, the patients could have experience very serious consequences that could have been life-threatening." the additionnal information does not modify the conclusions provided in the initial report.
Event or Problem Description
The graft was used during a surgery with ecc (extracorporeal circulation) for an aortic aneurysm.The bleeding was observed from both main body and branches (including perfusion branch).